MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-001827
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In the case description, the user mentioned a 20 u bolus being delivered uncommanded.The physical controller was not received for investigation.Android log files from the complaint device were uploaded to the cloud system by the user and downloaded for investigation.Review of the android log files confirmed the delivery of a 20 u bolus.The audit log files showed that a 20 u bolus was confirmed and started based on no blood glucose or carb values entered.The engineering log files showed that the bolus button was pressed to open the bolus calculator.The logs show that the total bolus text was changed one digit at a time from 0 to 2 to 20 though no carbs or blood glucose values were entered.The confirm button was then pressed to bring the controller to the confirm bolus screen and then the start button was pressed to begin bolus delivery.The bolus record for the start bolus confirmed that a 20 u bolus was started and that the bolus was user adjusted from 0 u to 20 u.Review of the log files found evidence of interaction with the controller to program, confirm, and start the reported bolus.No evidence of an uncommanded bolus was observed in the available log files.Locked down smartphone: phone_control_android.Omnipod software app version: 3.1.1.Smartphone operating system: ap3a.240905.015.A2.G991usquehyda.Smartphone hardware: sm-g991u.Cgm sensor type: g6.Please note, that section d is capturing the device identifiers as reported by the complainant.This may not align to the device configuration reported in h11, as this data is pulled from our cloud based on the reported date of event.
 
Event or Problem Description
It was reported by the patient that they received an uncommanded bolus of 14.5 units of insulin on (b)(6) 2025.After reviewing the bolus history, the patient reported the uncommanded bolus was actually for 20 units, however his pod ran out of insulin and was only able to deliver 14.5 units.The bolus history showed bolus calculation for 0 carbohydrates, and no blood glucose level.Prior iob (insulin on board) showed 1.65 units, but no adjustments were made to the bolus amount for iob as a blood glucose level was not entered.The patient uses the omnipod 5 app, and reported his phone was in a pocket at the time of event and the app opened up on its own.The patient reported his last interaction with the omnipod app prior to the uncommanded bolus was around 12:30pm when he delivered a bolus for lunch.The uncommanded bolus was reported to have occurred at 3:54pm the same day.The patient noted he recently updated the software on his samsung galaxy s21, to android 15.The patient denied programming the bolus.The omnipod 5 app showed iob (insulin on board) of 7.54 units after the omnipod system had started to deliver the uncommanded bolus.The patient's max bolus is set to 20 units.Other omnipod 5 settings are target glucose of 120 mg/dl, corrective factor of 45 mg/dl, insulin to carbohydrate ratio of 1u to 7 grams or 1u to 11 grams, depending on the time of day, and duration of insulin action of 2.5 hours.No adverse events were reported due the uncommanded bolus.Patient did not require any medical attention or treatment.Data logs have been uploaded for lab investigation.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key22127274
Report Number3004464228-2025-23805
Device Sequence Number8920732
Product Code QFG
UDI-Device Identifier10385081120302
UDI-Public(01)10385081120302
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT-001827
Device Catalogue NumberPDM-H001-G-XX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2025
Initial Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient Age37 YR
Patient SexUnknown